Discussions that mention astelin

Allergies board


As I told you before, I think you are going to be forced to wait and give the shots time to work. How long have you been on them now? If after a year or so, if the shots haven't shrunk your turbinate, that is when the ENTs need to start to consider surgery. But they are bound by the HMO mentality to try non-surgical interventions first.

In the meantime, all you can do is load up on meds. Many people need to take an antihistimine, singulair, steroid nosespray, Astelin and an allergy eyedrop all at once, in order to cope. The other thing you need to do is aggressively clean up your home, especially the bedroom. If you are allergic to dustmites, you MUST have dustmite proof covers on your mattress, boxspring, and pillow. You need a HEPA air cleaner in your bedroom. You need high efficency furnace filters in your furnace to help clean the pollen and dust out of the air. If you are allergic to pollen, shower at night to wash it all off before you go to bed. These sound like simple things that won't make much of a difference, but the will have a HUGE impact. I almost hate traveling now, because of the dustmites in hotels and other people's homes always cause my allergies to get worse.

Don't let the docotrs tell you it's mental, it's not. I can see the military docs saying that, but an ENT saying that isn't a very good one IMHO. My ENT told me point blank that my swollen turbinate was causing my headaches. The difference for me was I had already been on shots 2 1/2 years, so he knew the "wait and see" approach wasn't going to work, and the turbinate wasn't going anywhere. If you have only seen a miliatary ENT, I would demand a second opinion with one in town. It is your right to have one.

I'm sorry to be so pesimistic. But hopefully as the shots start working, you will start to feel better. And perhaps the turbinate will shrink on its own.